Case ReportsNaloxone-induced Peripheral Edema: A Case ReportTaylor, Shawn R. PharmD, CPP, CDE; Gustafson, Benjamin D.; Hough, Daniel S. Author Information Wingate University School of Pharmacy, Hendersonville, NC The authors declare no conflict of interest. Correspondence to: Shawn R. Taylor, PharmD, CPP, CDE, Pharmacy, Wingate University School of Pharmacy, 805 6th Avenue West, Hendersonville, NC 28792 (e-mail: [email protected]). Addictive Disorders & Their Treatment: March 2021 - Volume 20 - Issue 1 - p 66-68 doi: 10.1097/ADT.0000000000000209 Buy Metrics Abstract Introduction: Despite a low bioavailability, sublingual naloxone does reach systemic circulation as evidenced by pharmacokinetic studies. As observed in clinical practice, patients receiving sublingual naloxone in combination with buprenorphine occasionally experience adverse reactions that resolve when naloxone alone is discontinued suggesting potential for naloxone-induced reactions. According to postmarketing data, peripheral edema is one of the most common adverse drug events related to sublingual buprenorphine/naloxone. Case: A case of potential naloxone-induced peripheral edema in a 69-year-old woman. The patient experienced peripheral edema over the course of several months after the initiation of sublingual buprenorphine/naloxone despite numerous attempts at pharmacological diuresis. Within 1 month of omitting naloxone from her regimen and continuing buprenorphine monotherapy, the patient’s edema resolved. Conclusions: Given pharmacokinetic studies and evidence of systemic absorption, adverse drug reactions from sublingual naloxone are possible. Mindfulness of appropriate candidates for combination sublingual buprenorphine/naloxone formulations and monitoring for naloxone-induced peripheral edema is prudent. Copyright © 2020 Wolters Kluwer Health, Inc. All rights reserved.